Abusive BoyfriendSun, Sep 8th 2002
I have been with "C" for 7 months. He is a very sweet, kind, affectionate, caring man. However, from time to time he will fly into a rage. For example, we were on vacation together and it was dark outside and we didn't have any lights on in our room except for the television. I turned on some lights to "brighten" the place up. I was SCREAMED at. He told me to stop turning on the f'ing lights, asked me what my problem was, etc. Anne, when he flies into this rage, he will go on about stuff that has no bearing on what we were discussing in the first place (if we were discussing anything to begin with). He will bring stuff up from 7 months ago. And this will go on for hours at a time. When our relationship is good, its the best. However, when it's bad, its the absolute worst. I have been reading on BPD and am wondering if this is what's wrong with him. I have tried to break it off with him, but he will not leave me alone and I eventually give in just to get him to stop bugging me. When I say bugging me I mean he will call at least 30 times a day. He will vary between the sweetheart, the victim, and just pure rage. I can't get any rest with him bugging me constantly. So, I get back with him, just to appease him. Soothe the beast so to speak. I guess my question is...what do I do? I've been thinking the only way I'm ever going to get rid of this guy is to disappear. When I say disappear, I mean move while he's gone away at work and not leave any information, note...nothing. Or, do I stay with him and try to work it out with him? I'm so confused. I hope I don't sound like an idiot!
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- 'Anne' is the pseudonym for the individual who writes this relationship advice column.
- 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
- Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
- 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.